MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5530-G-411
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Fall (1848); Injury (2348)
Date of Event 10/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient had a revision of poly insert due to instability.Patient had a traumatic fall 1 year ago with twisting force.Weight gain since primary surgery 20 kg.
 
Additional Manufacturer Narrative
An event regarding instability involving a triathlon insert was reported.The event was confirmed via medical review.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device noted the following: the returned device was examined with the aid of a stereomicroscope at magnifications up to 50x.Damage was observed on the distal and anterior surfaces of the insert which is consistent with the explantation process.Backside impressions on the distal surface of insert are consistent with contact against a tibial base plate.Damage was observed on the articulating surface of the insert which is consistent with contact against the femoral component.The damage present on the articulating surface is consistent with burnishing and scratching; these are common damage modes of uhmwpe.Damage consistent with delamination and material loss due to articulation against the femoral component was observed on the posterior portion of the medial condyle.Yellow discoloration, consistent with absorption of synovial fluid, was also observed on the insert.Dimensional inspection: dimensional inspection was not performed because the event does not relate to device dimensions.Functional inspection: functional inspection was not performed because the event does not relate to device function.Material analysis: material analysis of the returned device noted the following: the damage present on the articulating surface, posterior portion of the medial condyle, was consistent with delamination and material loss.The damage on the articulating surface of the insert is consistent with burnishing and scratching; which are common damage modes of uhmwpe.The yellow discoloration of the insert is consistent with absorption of synovial fluid.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: in this obese woman eight-and-a-half years status-post total knee arthroplasty, instability was noted after a traumatic fall one year prior to revision to a larger, more constrained tibial insert.There is no evidence that this late clinical event was related to factors of implant design, manufacturing or materials.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical information by a clinical consultant indicated: in this obese woman eight-and-a-half years status-post total knee arthroplasty, instability was noted after a traumatic fall one year prior to revision to a larger, more constrained tibial insert.There is no evidence that this late clinical event was related to factors of implant design, manufacturing or materials.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient had a revision of poly insert due to instability.Patient had a traumatic fall 1 year ago with twisting force.Wight gain since primary surgery 20 kg.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9452553
Report Number0002249697-2019-03999
Device Sequence Number2090520
Product Code MBH
UDI-Device Identifier07613327050486
UDI-Public07613327050486
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2015
Device Model Number5530-G-411
Device Catalogue Number5530-G-411
Device Lot NumberMJM645
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient Weight108